Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 102, NWS Green Bay, WI

August 6, 2008Door County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Aug 6, 2008, 7:36 PM CDT for Door County, Wisconsin. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2008, 7:36 PM CDT (00:36 UTC)
Expired
Aug 6, 2008, 8:00 PM CDT
In force
24 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon

County Door County, WI

The radar

The Green Bay radar (KGRB), 112 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.6 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2008-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 42 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2008-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
42 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
1900 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 070036
SVRGRB
WIC029-070100-
/O.NEW.KGRB.SV.W.0102.080807T0036Z-080807T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
736 PM CDT WED AUG 6 2008

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DOOR COUNTY IN NORTHEAST WISCONSIN...

* UNTIL 800 PM CDT

* AT 731 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER...AND
  DAMAGING   WINDS. THIS STORM WAS LOCATED NEAR SISTER BAY...
  AND MOVING SOUTH AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BAILEYS HARBOR BY 755 PM...

SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.

CAMPERS AND OTHERS OUTDOORS SHOULD SEEK SHELTER IN A STURDY BUILDING
IMMEDIATELY.

LAT...LON 4520 8699 4520 8702 4516 8700 4513 8702
      4513 8703 4506 8704 4499 8717 4525 8712
      4525 8697
TIME...MOT...LOC 0036Z 003DEG 12KT 4516 8705

$$

KIECKBUSCH
2 follow-up statements
000 
WWUS53 KGRB 070049
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
749 PM CDT WED AUG 6 2008

WIC029-070100-
/O.CON.KGRB.SV.W.0102.000000T0000Z-080807T0100Z/
DOOR-
748 PM CDT WED AUG 6 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR DOOR COUNTY...

AT 744 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER...AND DAMAGING 
WINDS. THIS STORM WAS LOCATED NEAR NORTH BAY...MOVING SOUTH AT 15 
MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BAILEYS HARBOR BY 800 PM...

SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK
THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4520 8699 4520 8702 4516 8700 4513 8702
      4513 8703 4506 8704 4499 8717 4525 8712
      4525 8697
TIME...MOT...LOC 0048Z 003DEG 12KT 4512 8705

$$

KIECKBUSCH
000 
WWUS53 KGRB 070101
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
801 PM CDT WED AUG 6 2008

WIC029-070111-
/O.EXP.KGRB.SV.W.0102.000000T0000Z-080807T0100Z/
DOOR-
801 PM CDT WED AUG 6 2008

...THE SEVERE THUNDERSTORM WARNING FOR DOOR COUNTY HAS EXPIRED...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED.

GUSTY WINDS...SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM NEAR CANA ISLAND LIGHTHOUSE.

LAT...LON 4520 8699 4520 8702 4516 8700 4513 8702
      4513 8703 4506 8704 4499 8717 4525 8712
      4525 8697
TIME...MOT...LOC 0049Z 003DEG 12KT 4512 8705

$$

KIECKBUSCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 2:44 PM CDT, 4 hours 52 minutes earlier.

Area forecast discussion, Aug 6, 2:44 PM CDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
244 PM CDT WED AUG 6 2008

.SHORT TERM...TONIGHT/THURSDAY. LITTLE TIME FOR DISCUSSION THIS
AFTERNOON DUE TO ONGOING ISOLD SEVERE WEATHER. WILL LINGER SCT
CONVECTION MENTION THIS EVENING AS PER RADARS. OTHERWISE NEXT CHC
OF PCPN FOR THE THURSDAY AFTERNOON PERIOD AS COOLER AIR ALOFT WITH
HEIGHT FALLS WILL PROVIDE SOME INSTABILITY FOR CONVECTION. DO NOTE
SOME ISOLD TSRA NORTH OF LAKE SUPERIOR THIS AFTERNOON WITH COOLER
AIR ALOFT SO ADDED TSRA MENTION FOR THE FAR NE/E FOR THURSDAY
AFTN.

.LONG TERM...THURSDAY NIGHT THROUGH NEXT WEDNESDAY.

THE MAIN CONCERN DURING THIS PART OF THE FORECAST IS THE CHANCE OF
PRECIPITATION. NORTHWEST FLOW ALOFT WILL PREVAIL THROUGH THE EARLY
PART OF THE WEEKEND...RESULTING IN A PERIOD OF DRY WEATHER. AFTER
THAT...THERE IS AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS STARTING
SUNDAY IN THE NORTHERN AND WESTERN PARTS OF THE CWA AS A
SIGNIFICANT SHORT WAVE AND A COLD FRONT PUSH SOUTH INTO THE
REGION. THE SURFACE AND UPPER SYSTEMS WILL BE AROUND LONG ENOUGH
TO KEEP CHANCE OR SLIGHT CHANCE POPS THROUGH NEXT WEDNESDAY.

ONLY A FEW MINOR CHANGES WERE MADE TO THE PREVIOUS MAX AND MIN TEMPERATURE
FORECASTS.
&&

.AVIATION...SCT TSRA WILL CONTINUE TO AROUND 02Z BEFORE ENDING.
VFR CONDITIONS WILL PREVAIL AFTER 02Z.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

TDH/MG
Hazardous weather outlook, Aug 6, 11:56 AM CDT, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE GREEN BAY WI
1156 AM CDT WED AUG 6 2008

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-071700-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
1156 AM CDT WED AUG 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
WISCONSIN...EAST CENTRAL WISCONSIN...NORTH CENTRAL WISCONSIN AND
NORTHEAST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TODAY INTO THIS
EVENING. STORMS ARE EXPECTED TO AFFECT PORTIONS OF NORTH CENTRAL
WISCONSIN BEGINNING EARLY THIS AFTERNOON THEN PARTS OF
CENTRAL WISCONSIN...NORTHEAST WISCONSIN AND EAST CENTRAL WISCONSIN
LATER THIS AFTERNOON AND INTO THE EVENING HOURS.  WIDESPREAD
SEVERE WEATHER IS NOT EXPECTED...BUT A FEW OF THE STORMS COULD BE
STRONG ENOUGH TO PRODUCE HAIL NEAR 3/4 INCH IN DIAMETER AND WIND
GUSTS TO 50 TO 55 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON INTO THIS
EVENING.

LMZ521-522-541>543-071700-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
1156 AM CDT WED AUG 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED STARTING LATER THIS
AFTERNOON BEFORE ENDING THIS EVENING.  WIDESPREAD SEVERE WEATHER
IS NOT EXPECTED. BUT A FEW OF THE STORMS COULD BE STRONG ENOUGH TO
PRODUCE HAIL NEAR 3/4 INCH IN DIAMETER AND WIND GUSTS TO 45 KTS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

In the hours before

Local storm report, Aug 6, 2:03 PM CDT, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
203 PM CDT WED AUG 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0202 PM     HAIL             DYCKESVILLE             44.65N 87.75W
08/06/2008  M0.75 INCH       KEWAUNEE           WI   TRAINED SPOTTER

&&

TH
Local storm report, Aug 6, 2:16 PM CDT, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
216 PM CDT WED AUG 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HAIL             CASCO                   44.56N 87.61W
08/06/2008  M1.00 INCH       KEWAUNEE           WI   TRAINED SPOTTER

            ESTIMATED WIND GUSTS TO 50 MPH.

&&

TH
Special weather statement, Aug 6, 4:35 PM CDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
435 PM CDT WED AUG 6 2008

WIZ039-040-050-062230-
BROWN-KEWAUNEE-MANITOWOC-
435 PM CDT WED AUG 6 2008

...STRONG THUNDERSTORM NEAR DENMARK...

AT 431 PM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
NORTHEAST OF DENMARK...OR 12 MILES SOUTHWEST OF KEWAUNEE...MOVING
SOUTHEAST AT 30 MPH.

HAIL UP TO ONE HALF INCH IN DIAMETER...WINDS GREATER THAN 40 MPH...
BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

THE THUNDERSTORM WILL BE NEAR...
  TWO CREEKS AROUND 450 PM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

TH
Special weather statement, Aug 6, 6:39 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
639 PM CDT WED AUG 6 2008

WIZ022-070015-
DOOR-
639 PM CDT WED AUG 6 2008

...STRONG THUNDERSTORM AFFECTING NORTHERN DOOR COUNTY...

AT 635 PM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
WEST OF WASHINGTON ISLAND...MOVING SOUTHEAST AT 20 MPH.

HAIL SMALLER THAN DIMES...WINDS GREATER THAN 40 MPH...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

THE THUNDERSTORM WILL BE NEAR...
  WASHINGTON ISLAND...6 MILES NORTHEAST OF GILLS ROCK AROUND 655
  PM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS TO BLOW AROUND.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

KIECKBUSCH
Special weather statement, Aug 6, 7:23 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
723 PM CDT WED AUG 6 2008

WIZ022-070130-
DOOR-
723 PM CDT WED AUG 6 2008

...STRONG THUNDERSTORM AFFECTING NORTHERN DOOR COUNTY...

AT 718 PM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
NORTHEAST OF SISTER BAY...MOVING SOUTH AT 18 MPH.

HAIL SMALLER THAN DIMES...WINDS GREATER THAN 40 MPH...OCCASIONAL
CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE
WITH THIS STORM.

THE THUNDERSTORM WILL BE NEAR...
  5 MILES EAST OF EPHRAIM AROUND 735 PM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

KIECKBUSCH

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 7:47 PM CDTSpecial Marine WarningGRB41 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.